MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-08-17-080
Medical Device Problem Codes Difficult To Position (1467); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a visi-pro balloon expandable stent to treat a 2 mm plaque lesion with moderate calcification in the proximal celiac artery.The lesion had 90% stenosis.The vessel was 6 mm in diameter and moderately tortuous.The device was prepped as per the ifu with no issues noted.The lesion was not pre-dilated.The procedure used a 6x70 sheath.It was reported that the physician experienced difficulty in advancing the device and the stent did not pass through a previously deployed stent.No excessive force was used.The visi-pro stent would not advance through the lesion and the physician immediately pulled the stent back into the sheath and the stent came off.It was reported that the undeployed stent was taken out along with the sheath and the procedure was completed using a new 6x90 sheath and a new stent 6x27 visi-pro balloon expandable stent.No patient injury was reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6978921
Report Number2183870-2017-00466
Device Sequence Number648832
Product Code FGE
UDI-Device Identifier00821684036464
UDI-Public00821684036464
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2020
Device Catalogue NumberPXB35-08-17-080
Device Lot NumberA426960
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR